Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Mar 12, 2008, 2:48 AM MDT for 18 counties in North Dakota. It took effect at Mar 12, 2008, 5:00 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2008, 2:48 AM MDT (08:48 UTC)
- In effect from
- Mar 12, 2008, 5:00 AM MDT
- Expired
- Mar 12, 2008, 6:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 140 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2685 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 120848 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 348 AM CDT WED MAR 12 2008 ...NORTHWEST WINDS OF 25 TO 45 MPH EXPECTED ACROSS WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA TODAY... .A STRONG COLD FRONT PUSHING THROUGH CENTRAL NORTH DAKOTA THIS MORNING WILL BRING GUSTY NORTHWEST WINDS OF 25 TO 45 MPH TO WEST AND PORTIONS OF CENTRAL NORTH DAKOTA TODAY. THE STRONGEST WINDS WILL BE FELT ACROSS THE SOUTHWEST WHERE WIND GUSTS COULD REACH 45 MPH. ELSEWHERE OVER THE NORTHWEST AND CENTRAL SECTIONS WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 40 MPH WILL BE MORE COMMON. THE WINDS WILL QUICKLY SUBSIDE THIS EVENING. DRIVERS OF HIGH PROFILE VEHICLES AND THOSE WORKING ON ROOFTOPS SHOULD BE ESPECIALLY CAREFUL TODAY. NDZ001-002-009>011-017>021-031>035-040>046-121700- /O.NEW.KBIS.WI.Y.0004.080312T1100Z-080313T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 348 AM CDT WED MAR 12 2008 /248 AM MDT WED MAR 12 2008/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. GUSTY NORTHWEST WINDS WILL SPREAD ACROSS WEST AND CENTRAL NORTH DAKOTA THIS MORNING AND CONTINUE THIS AFTERNOON. THE WINDS WILL QUICKLY DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ABELING
2 follow-up statements
000 WWUS73 KBIS 121655 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1155 AM CDT WED MAR 12 2008 ...NORTHWEST WINDS OF 25 TO 45 MPH EXPECTED ACROSS WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA TODAY... .STRONG NORTHWEST WINDS OF 25 TO 45 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA...BEHIND AN EXITING COLD FRONT. THE STRONGEST WINDS WILL BE FELT ACROSS THE SOUTHWEST WHERE WIND GUSTS COULD REACH 45 MPH. ELSEWHERE OVER THE NORTHWEST AND CENTRAL SECTIONS WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 40 MPH WILL BE MORE COMMON. THE WINDS WILL QUICKLY SUBSIDE THIS EVENING. DRIVERS OF HIGH PROFILE VEHICLES AND THOSE WORKING ON ROOFTOPS SHOULD BE ESPECIALLY CAREFUL THIS AFTERNOON. NDZ001-002-009>011-017>021-031>035-040>046-130000- /O.CON.KBIS.WI.Y.0004.000000T0000Z-080313T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 1155 AM CDT WED MAR 12 2008 /1055 AM MDT WED MAR 12 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL SPREAD ACROSS WEST AND CENTRAL NORTH DAKOTA THIS AFTERNOON. THE WINDS WILL QUICKLY DIMINISH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
000 WWUS73 KBIS 122355 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 655 PM CDT WED MAR 12 2008 ...THE WINDS IN WESTERN AND CENTRAL NORTH DAKOTA WILL CONTINUE TO DIMINISH THIS EVENING... .STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH EARLY THIS EVENING WILL DIMINISH RAPIDLY TO NORTHWEST WINDS 10 TO 20 MPH. THE WINDS WILL BE BELOW WIND ADVISORY CRITERIA SO THE ADVISORY WILL BE ALLOWED TO EXPIRE. NDZ001-002-009>011-017>021-031>035-040>046-130100- /O.EXP.KBIS.WI.Y.0004.000000T0000Z-080313T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 655 PM CDT WED MAR 12 2008 /555 PM MDT WED MAR 12 2008/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH A FEW GUSTS OF 35 TO 40 MPH CAN BE EXPECTED EARLY THIS EVENING...BUT THE WINDS WILL DIMINISH RAPIDLY TO 10 TO 20 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 11, 8:22 PM MDT, 6 hours 26 minutes earlier.
Area forecast discussion, Mar 11, 8:22 PM MDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 922 PM CDT TUE MAR 11 2008 .UPDATE...LEADING EDGE OF THE UPPER LEVEL SHORTWAVE IS NOW IN WESTERN NORTH DAKOTA AND SATELLITE SHOWS COLD TOPPED CLOUDS ASSOCIATED WITH THE WAVE. LOCAL RADARS ALSO SHOWING SOME RETURNS...BUT IT APPEARS TO BE MAINLY ALOFT. AS THE WAVE MOVES INTO THE FORECAST AREA IT SHOULD INTENSIFY A LITTLE AND THE CHANCE OF PRECIP SHOULD INCREASE. DEVILS LAKE IS 34 DEGREES AND ESTEVAN IS IN THE MID 30S. THE WARM FRONT/SURFACE TROUGH IS IN WESTERN ND AND THE NAM MOVES IT SLOWLY EAST. TEMPERATURES WILL BE SLOW TO FALL UNDER THE CLOUDS AND ON WARM SIDE OF THE TROUGH...SO BEST CHANCE OF FREEZING PRECIP WILL BE MAINLY IN THE EASTERN COUNTIES AS FORECAST. PREVIOUS FORECAST HAS A GOOD TREND AND ONLY NEEDS MINOR ADJUSTMENTS SO WILL NOT ISSUE AN UPDATE UNTIL CLOSER TO MIDNIGHT CDT. && .PREV DISCUSSION... /ISSUED 315 PM CDT TUE MAR 11 2008/ SHORT TERM... FORECAST PROBLEM IN THE SHORT TERM WILL BE PRECIPITATION TYPE AND CHANCES TONIGHT...THEN WINDS ON WEDNESDAY...WITH LINGERING PRECIPITATION THROUGH THE SHORT TERM. MODELS IN PRETTY GOOD AGREEMENT WITH TIMING OF THE SURFACE AND UPPER AIR FEATURES. NAM AND GFS ARE DIFFERING ON THEIR QPF AMOUNTS...WITH A COMPROMISE THE MOST LIKELY SOLUTION...BUT FOLLOWED THE GFS FOR DETAILS. GFS AND ESPECIALLY NAM FORECAST BUFR SOUNDINGS INDICATE THAT THE PRECIP TYPE WILL BE EITHER RAIN OR FREEZING RAIN. GFS HINTS AND MAYBE SOME FROZEN PRECIP AFTER MIDNIGHT FAR NORTH...BUT FOR NOW WILL STICK WITH A RAIN AND FREEZING RAIN MIX OVERNIGHT. THE UPPER TROUGH SWINGS ACROSS THE CWA DURING THE DAY WEDNESDAY. THIS WILL RESULT IN COOLER UPPER TEMPERATURES NORTH...AND THEREFORE A CHANCE OF SNOW SHOWERS. IT WILL ALSO PROVIDE A UNIDIRECTIONAL FLOW WITH ITS PASSAGE...ALLOWING FOR MID-LEVEL WINDS TO WORK DOWN TO THE SURFACE...WITH A NEARLY ADIABATIC FLOW TO AROUND 750 MB. THE SOUTHWEST IS EXPECTED TO SEE THE STRONGEST WINDS. WILL ALERT LATER SHIFTS BUT NOT PLANNING ON ANY WIND HIGHLIGHTS AT THIS TIME. THE STRONG WINDS WILL KEEP TEMPERATURES ABOVE NORMAL FOR TOMORROW. BEYOND WEDNESDAY...WE REMAIN IN A NORTHWEST FLOW WITH OCCASIONAL IMPULSES PROVIDING ENOUGH INSTABILITY FOR A FEW FLURRIES OR SNOW SHOWERS. HAVE MADE MINIMAL CHANGES TO EXISTING GRIDS...KEEPING COLDER TEMPERATURES AND SLIGHT CHANCE SNOW CHANCES NORTH AND EAST. WITH WARMER DRIER CONDITIONS IN THE SOUTHWEST. LONG TERM...SATURDAY THROUGH TUESDAY... THE MODELS REMAIN IN FAIRLY GOOD AGREEMENT WITH THE 500 MB TROUGH OVER THE WEST THIS WEEKEND AND INTO EARLY NEXT WEEK. BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH THE WEEKEND PIECES OF ENERGY FRAGMENT OUT OF THE MAIN TROUGH AND ARE EJECTED NORTHEAST TOWARD THE DAKOTAS. THIS HAS A SPRING LOOK AND FEEL TO IT BUT FORECAST LIFTED INDEX ARE STILL NOT VERY EXCITING SO WILL NOT MENTION ANY CONVECTION OR THUNDER AT THIS TIME. ITS THAT TIME OF YEAR WHEN WE WILL HAVE TO START THINKING ABOUT THIS SOONER THAN LATER. MONDAY MORNING THE GFS KEEPS THE UPPER FLOW SPLIT WITH NORTHERN ENERGY SKIMMING ACROSS THE CANADIAN BORDER WHILE THE SOUTHERN STREAM APPEARS TO BE THE MOST POTENT WITH A COLORADO SURFACE LOW DEVELOPING AND KICKING OUT INTO THE CENTRAL PLAINS. ONCE AGAIN WITH NORTH DAKOTA WEATHER REMAINING SOMEWHAT UNEVENTFUL AND NORTH OF THIS SYSTEM. MADE NO SIGNIFICANT CHANGES TO THE EXTENDED GRIDS AS THE WIDESPREAD CHANCE OF SNOW WAS ALREADY COVERED AND TEMPERATURES WILL BE SEASONABLE. AVIATION... CLOUDS WILL INCREASE AND LOWER ACROSS WEST AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT. SOME PATCHY MVFR MAY OCCUR IN THE VICINITY OF WIDELY SCATTERED SHOWERS. DYNAMICS SUPPORT THE POSSIBILITY OF SOME FREEZING RAIN POSSIBLE DURING THE EARLY MORNING HOURS WITH BETTER CHANCES AT JMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW
Hazardous weather outlook, Mar 11, 3:24 AM MDT, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 424 AM CDT TUE MAR 11 2008 NDZ005-013-023-025-036-037-047-048-050-051-120930- ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- 424 AM CDT TUE MAR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>004-009>012-017>022-031>035-040>046-120930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- 424 AM CDT TUE MAR 11 2008 /324 AM MDT TUE MAR 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WAA
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.